Alert archive / Puerto Rico / Red Flag Warnings in 2022
Red Flag Warning 3, NWS JSJ
NWS JSJ issued this red flag warning at Mar 18, 2022, 4:06 AM CDT. It took effect at Mar 18, 2022, 9:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 4:06 AM CDT (09:06 UTC)
- In effect from
- Mar 18, 2022, 9:00 AM CDT
- Expired
- Mar 18, 2022, 4:52 PM CDT
- In force
- 8 hr
- Issued by
- NWS JSJ
The text
As transmitted.
772 WWCA82 TJSJ 180906 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 506 AM AST Fri Mar 18 2022 ...RED FLAG WARNING IN EFFECT FOR THE SOUTHERN COASTAL PLAINS OF PUERTO RICO... .A pocket of drier air, with satellite-estimate precipitable water vapor values as low as 0.80 inches, is expected to reach the local islands during peak late morning and early afternoon hours. The timing will be critical, and relative humidity values are expected to fall into the mid to upper 30s, while local effects and sea breeze variations will promote winds exceeding 18 mph with gusts to around 30 mph. Given the expected dry weather conditions and the current state of soils and fuels, critical fire danger conditions are anticipated, with highest impact across the southeastern coastal plains of Puerto Rico, where KBDI values continue well into the 700s. PRZ014-027-181715- /O.NEW.TJSJ.FW.W.0003.220318T1400Z-220318T2200Z/ Southeast Coastal Plains-Southwest Coastal Plains and Mona Island- 506 AM AST Fri Mar 18 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING FOR THE SOUTHERN COASTAL PLAINS OF PUERTO RICO... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM AST this evening. * AFFECTED AREA...Fire weather zones 014 and 027, which includes the southeast to southwest coastal plains of Puerto Rico. * WIND...Sustained winds exceeding 18 mph, with frequent stronger gusts to around 30 mph. * HUMIDITY...Relative humidity values falling into the mid to upper 30s. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
377 WWCA82 TJSJ 182152 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 552 PM AST Fri Mar 18 2022 ...RED FLAG WARNING CANCELLED... .Current conditions at Camp Santiago are below red flag warning criteria. PRZ014-027-182300- /O.CAN.TJSJ.FW.W.0003.000000T0000Z-220318T2200Z/ Southeast Coastal Plains-Southwest Coastal Plains and Mona Island- 552 PM AST Fri Mar 18 2022 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN COASTAL PLAINS OF PUERTO RICO... The National Weather Service in San Juan has cancelled the Red Flag Warning. Latest observations at Camp Santiago indicated relative humidity values above 45% and winds have decreased to 15 mph. For the rest of the evening hours the relative humidity is expected to increase and winds will continue to decrease. Therefore, the red flag warning was cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Mar 18, 4:06 AM CDT, 0 minutes earlier.
Area forecast discussion, Mar 18, 4:06 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
506 AM AST Fri Mar 18 2022
.SYNOPSIS...A generally stable weather pattern with breezy
conditions will prevail through the weekend. At times, patches of
shallow moisture embedded in the trade winds will support isolated
to scattered shower activity, but relatively drier conditions
will persist during the next few days. Further drying of soils and
fuels and critically windy and drier conditions will support a
threat of wildfires, mainly across southeastern Puerto Rico, where
a Red Flag Warning is in effect through this afternoon. Brisky
winds and a fading small northerly swell will maintain choppy to
hazardous marine and surf zone conditions through the upcoming
weekend.
&&
.SHORT TERM...Today through Sunday....
Easterly winds will prevail through the short therm period, with
speeds of around 10 mph during the night, and up to 20 mph during
the day with occasional gusts are expected due to a surface high
pressure that will remain near the north central Atlantic as it
slowly moves east. The mid to upper levels continue to be fairly
stable, as a ridge of high pressure will prevail over the local
area, though an upper trough will start to move to our north by late
Sunday. The available moisture will remain near to below normal
through the short term period. The precipitable water will be below
normal today, being near normal this morning, but drying up by this
afternoon, then another increase in moisture will occur on Saturday,
then drying up again on Sunday. That said, the precipitable water
increase expected on Saturday will be most significant over the
local waters.
This pattern will favor brief isolated to scattered showers in the
morning hours across the USVI, and northern and eastern PR, but only
a slight chance of showers int he afternoon as the drier air moves
in. The increase in moisture on Saturday could cause more widely
scattered over the local waters through the day. Isolated showers
expected again on Sunday. The shower activity expected in the short
term period is not expected to cause flooding. However, there may be
brief periods on Saturday, especially early in the morning, where St
Croix may observe significant showers that could lead to ponding of
water. Also, a small portion of western PR could observe showers
that could cause ponding of water on Saturday afternoon. Otherwise,
no major hazard is expected.
.LONG TERM...Monday through Thursday...
Although moisture levels will remain at or below seasonal normals,
the most recent model guidance suggests a patchy weather pattern
dominating the area through the long-term forecast period, with
model-estimated precipitable water vapor values ranging between
0.90 and 1.40 inches. A strong polar trough and the remnants of an
old frontal boundary will remain well to the north of the
Caribbean region, but the trough's proximity will force a mid-
level ridge to move westward into the western Caribbean on Monday.
This shift will briefly weaken the trade wind cap, allowing deeper
moisture to move into the area and the best chance for modest
rainfall accumulations around 0.25 inches and possibly locally
higher through late Monday night. After that, ridging will
gradually re-establishes over the northeastern Caribbean,
maintaining a strong trade wind cap inversion and hostile
conditions for deep convective development through the rest of the
forecast cycle. Nonetheless, patches of low-level moisture
embedded in the trade winds will support isolated to scattered
shower activity, following the seasonal shower pattern. Hence,
expect overnight/early morning showers moving over eastern Puerto
Rico and the US Virgin Islands at times, followed by limited
afternoon convective development over the interior and far western
sections of Puerto Rico. The flood threat will remain low, but
winds exceeding 20 mph with higher gusts will maintain a moderate
wind threat through most of the cycle.
&&
.AVIATION...VFR conditions will prevail through the forecast period.
VCSH will affect TJSJ, TIST, and TJBQ until 18/14Z. Winds of 10KT
will continue until 18/14Z, but will gradually increase up to around
20KT with gusts to 25KT. ISOL SHRA could affect areas in and around
TJBQ after 18/17Z, causing VCSH once again.
&&
.MARINE...Moderate to fresh winds up to 20 knots and a fading
northerly swell will maintain choppy to hazardous marine
conditions across most local waters, except coastal waters of
northern, southern, and western Puerto Rico. Small Craft
Advisories remain in effect but expect improving marine conditions
across coastal waters of eastern Puerto Rico, Vieques, Culebra,
and the northern US Virgin Islands by this afternoon. For
beachgoers, a high risk of rip currents also continues for beaches
across the northwest to northeast and southeast coast of Puerto
Rico and most beaches of Vieques, Culebra, and the US Virgin
Islands.
&&
.FIRE WEATHER...Although fuels have remained somewhat wet and far
from fire danger thresholds, lack of wetting rains have supported
further during of soils across the southern coastal plains of
Puerto Rico, where KBDI values continue well into the 700s. Brisk
easterly winds will drive intermittent dry and moist air patches
across the local area. The next pocket of drier air, with
satellite-estimate precipitable water vapor values as low as 0.80
inches, is expected to reach the local islands during peak late
morning and early afternoon hours. The timing will be critical,
and relative humidity values are expected to fall into the mid to
upper 30s, while local effects and sea breeze variations will
promote winds exceeding 18 mph with gusts to around 30 mph. Given
the expected dry weather conditions and the current state of soils
and fuels, a critical fire weather conditions are anticipated,
with highest impact across the southeastern coastal plains of
Puerto Rico, where a Red Flag Warning is now in effect. For
details, please refer to the Red Flag Warning (RFWSJU) issued by
the National Weather Service, San Juan office.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 75 86 73 / 40 20 20 20
STT 85 73 85 72 / 20 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Sunday afternoon for Culebra-North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast-
Vieques.
High Rip Current Risk through Saturday afternoon for Southwest.
VI...High Rip Current Risk through Sunday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory until 2 AM AST Sunday for Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N-Caribbean Waters of Puerto Rico from 10
NM to 17N-Mona Passage Southward to 17N.
Small Craft Advisory until 2 PM AST this afternoon for Coastal
Waters of Northern USVI and Culebra out 10 NM-Coastal
Waters of Southern USVI Vieques and Eastern Puerto Rico out
10 NM.
&&
SHORT TERM...JA
LONG TERM....ICP
PUBLIC DESK...JA/ICPHazardous weather outlook, Mar 17, 4:37 AM CDT, 23 hours 29 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 521 AM AST jueves 17 de marzo de 2022 AMZ710>745-PRZ001>013-181015- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-I anterior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 521 AM AST jueves 17 de marzo de 2022 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las aguas locales, y algunas de las areas costeras. .Oleaje...Se espera oleaje picado de entre 5 y 7 pies a traves de las aguas mar afuera, pasajes locales, y las aguas al este de Puerto Rico alrededor de Vieques y Culebra. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas expuestas, del noroeste al noreste al igual que algunas playas del sureste de Puerto Rico. Tambien para las playas de Vieques y Culebra. Hay un riesgo moderado de corrientes marinas para algunas playas del este, sur, y oeste de Puerto Rico. .Dias dos hasta el siete...viernes a miercoles Condiciones maritimas peligrosas continuaran hasta el fin de semana a traves de las aguas locales. El riesgo moderado a alto de corrientes marinas continuara para las playas expuestas por los proximos dias. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Sin embargo, le agradeceriamos reportar cualquier informacion sobre inundaciones, vientos, corrientes marinas u oleaje al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-181015- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 521 AM AST jueves 17 de marzo de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las aguas locales, y algunas de las areas costeras. .Oleaje...Se espera oleaje picado de entre 5 y 7 pies a traves de las aguas mar afuera, pasajes locales, y las aguas alrededor de las Islas Virgenes Estadounidenses. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para todas las playas expuestas de las islas. .Dias dos hasta el siete...viernes a miercoles Condiciones maritimas peligrosas continuaran hasta el fin de semana a traves de las aguas locales. El riesgo moderado a alto de corrientes marinas continuara para las playas expuestas por los proximos dias. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Sin embargo, le agradeceriamos reportar cualquier informacion sobre inundaciones, vientos, corrientes marinas u oleaje al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:39 PM CDT | Small Craft Advisory | JSJ | 23 hr |
Nearby
Red Flag Warnings in Puerto Rico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.